Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 2, 2015, 9:30 PM MDT. It took effect at Apr 2, 2015, 10:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2015, 9:30 PM MDT (03:30 UTC)
- In effect from
- Apr 2, 2015, 10:00 PM MDT
- Expired
- Apr 3, 2015, 5:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
235 WWUS75 KABQ 030330 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 930 PM MDT THU APR 2 2015 ...A PERIOD OF STRONG WINDS LATE TONIGHT ACROSS NORTHEAST AND FAR EAST CENTRAL NEW MEXICO... .A SOUTHBOUND COLD FRONT WILL USHER STRONG NORTH WINDS INTO NORTHEAST AND FAR EAST CENTRAL NEW MEXICO OVERNIGHT. GUSTS WILL LIKELY REACH BETWEEN 45 AND 55 MPH FOR THE FIRST FEW HOURS AFTER THE FRONTAL PASSAGE. AREAS OF BLOWING DUST MAY WELL ACCOMPANY THE STRONGER SUSTAINED WINDS AND GUSTS...SIGNIFICANTLY REDUCING VISIBILITY AT TIMES. NMZ527-528-530-531-534-535-031100- /O.NEW.KABQ.WI.Y.0005.150403T0400Z-150403T1100Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-QUAY COUNTY-CURRY COUNTY- 930 PM MDT THU APR 2 2015 ...WIND ADVISORY IN EFFECT UNTIL 5 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MDT FRIDAY. * LOCATION...RATON RIDGE...JOHNSON MESA...FAR NORTHEAST HIGHLANDS...UNION COUNTY...HARDING COUNTY...QUAY COUNTY AND CURRY COUNTY. * WINDS...NORTH INCREASING TO BETWEEN 30 AND NEARLY 40 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * TIMING...MAINLY BETWEEN 10 PM AND 3 AM MDT ACROSS NORTHEAST NEW MEXICO AND MIDNIGHT AND 5 AM ACROSS FAR EAST CENTRAL NEW MEXICO. * VISIBILITY...REDUCED TO BETWEEN 1 AND 3 MILES AT TIMES IN BLOWING DUST WITH THE POSSIBILITY OF BRIEFLY DROPPING TO BETWEEN A HALF MILE AND MILE AT A FEW LOCATIONS. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST GREATLY IMPACT WEST TO EAST ORIENTED ROADWAYS. HIGH PROFILE VEHICLES WILL BE STRONGLY IMPACTED BY THESE CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
1 follow-up statement
169 WWUS75 KABQ 031052 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 AM MDT FRI APR 3 2015 NMZ527-528-530-531-534-535-031200- /O.EXP.KABQ.WI.Y.0005.000000T0000Z-150403T1100Z/ RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-QUAY COUNTY-CURRY COUNTY- 452 AM MDT FRI APR 3 2015 ...WIND ADVISORY WILL EXPIRE AT 5 AM MDT EARLY THIS MORNING... LOCALIZED STRONG NORTH TO NORTHEAST WINDS WILL CONTINUE OVER THE FAR EASTERN PLAINS IN CURRY AND ROOSEVELT COUNTIES UNTIL AROUND SUNRISE BUT WIDESPREAD STRONG WINDS ARE NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 2, 5:22 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 2, 5:22 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 PM MDT THU APR 2 2015 .AVIATION... 00Z TAF CYCLE GUSTY WEST WINDS TO AROUND 40 TO 45KT...PRODUCING LOCALIZED AREAS OF BLOWING DUST WILL PERSIST UNTIL AROUND 02Z BEFORE DIMINISHING...ALTHOUGH RIDGETOP WINDS TO REMAIN STRONG UNTIL AROUND 12Z. COLD FRONT TO PLUNGE INTO EASTERN PLAINS 03Z-10Z WITH A BRIEF PERIOD OF WIND GUSTS TO AROUND 35KT INVOF THE FRONT. LOCAL MVFR CIGS MAY FILL IN BEHIND THE FRONT OVR PORTIONS OF NE AND EAST CENTRAL NM. THE FRONT MAY SEEP THRU LOWER CANYONS AND PASSES INTO THE RGV AT KSAF BRIEFLY AFT 12Z...BEFORE MIXING OUT AND RETURNING MORE STRONGLY AFT 04/00Z. && .PREV DISCUSSION...332 PM MDT THU APR 2 2015... .SYNOPSIS... STRONG WINDS...CRITICAL FIRE WEATHER CONDITIONS AND AREAS OF BLOWING DUST THIS AFTERNOON WILL TAPER OFF AROUND SUNSET. AN EXCEPTION WILL BE ON THE PLAINS WHERE BREEZY TO WINDY CONDITIONS WILL REDEVELOP DURING THE OVERNIGHT HOURS AS A COLD FRONT DROPS SOUTHWARD. BEHIND THE FRONT HIGH TEMPERATURES WILL FALL A FEW TO 22 DEGREES ON FRIDAY COMPARED TO TODAY...WITH THE STRONGEST COOLING ON THE PLAINS. TEMPERATURES WILL REBOUND...AND SEASONABLY STRONGER SPRING WINDS WILL RETURN DURING THE WEEKEND. FIRE WEATHER CONCERNS WILL ALSO REDEVELOP SUNDAY INTO EARLY NEXT WEEK. && .DISCUSSION... TONIGHTS BACK DOOR COLD FRONT MAY INTRODUCE ENOUGH MOISTURE TO NORTHEAST AREAS FOR A SLIGHT CHANCE OF LIGHT RAIN AND SNOW FROM THE SANGRE DE CRISTOS EASTWARD ON FRIDAY. THE GFS AND ECMWF ARE NOW SHOWING A MORE PRONOUNCED TROUGH EJECTING NORTHEASTWARD FROM THE BAJA PENINSULA AND ACROSS SOUTHERN AND EASTERN NM SATURDAY NIGHT. THE GFS CONTINUES TO BE MORE BULLISH THAN THE ECMWF ON THE CHANCE FOR SHOWERS...AND SOME OF THESE COULD LINGER INTO SUNDAY. GRIDS CURRENTLY USE A BROAD BRUSH FOR SLIGHT CHANCE...SINCE THE MODEL RUN TO RUN VARIABILITY HAS BEEN SIGNIFICANT. A BROAD UPPER LOW DROPPING SOUTHWARD ON THE NW COAST WILL STEER THE POLAR JET STREAM OVERHEAD BY MONDAY...WHEN THE POTENTIAL EXISTS FOR WIDESPREAD WINDY CONDITIONS. THE UPPER LEVEL SYSTEM WILL SHIFT GRADUALLY EASTWARD ACROSS THE NORTHERN AND CENTRAL ROCKIES DURING THE COMING WEEK...CREATING A DAILY CYCLE OF WIND AND FIRE WEATHER CONCERN FOR NORTHERN AND CENTRAL NEW MEXICO. 44 && .FIRE WEATHER... ...WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TODAY...AND PROBABLE ON MONDAY... STRONG JET WILL CONTINUE TO CROSS OVER THE FORECAST AREA REST OF TODAY INTO TONIGHT. DYNAMIC DRY SLOT WILL FOLLOW QUICKLY BEHIND AND KEEP HUMIDITY READINGS FAIRLY LOW ACROSS WESTERN/CENTRAL AREAS. A VIGOROUS BACK DOOR COLD FRONT WILL PLUNGE SOUTHWARD ACROSS THE EASTERN PLAINS AND RAISE HUMIDITY VALUES. A RIBBON OF 2 TO 4 HOURS OF STRONG WINDS WILL ACCOMPANY THIS BACK DOOR COLD FRONT. TEMPERATURES WILL COOL FRIDAY THUS LEADING TO MORE NORMAL MIXING HEIGHTS. VENTILATION RATES WILL LOWER AS A RESULT. HUMIDITY VALUES WILL REMAIN BONE DRY ACROSS WESTERN/CENTRAL AREAS ALTHOUGH WILL BE MUCH HIGHER ACROSS THE EAST DUE TO IMPACTS FROM THE BACK DOOR COLD FRONT. THE FRONT SHOULD PUSH HIGHER DEWPOINTS AND HUMIDITY FRIDAY NIGHT WESTWARD TO NEAR THE CONTINENTAL DIVIDE. GUSTY GAP WINDS WILL ACCOMPANY THIS FRONTAL PUSH AND IMPACT THE NORMAL GAP WIND AREAS FOUND ALONG THE CENTRAL MOUNTAINS. THE AIRMASS WILL REMAIN VERY DRY NEAR THE ARIZONA BORDER AND WEST OF THE CONTINENTAL DIVIDE. THE WIND FLOW WILL INCREASE ON SATURDAY AS RETURN FLOW FROM THE GULF OF MEXICO KICKS IN. RIDGE TOP WINDS WILL ALSO INCREASE AS THE FLOW ALOFT INCREASES SOME OUT OF THE SOUTHWEST. CRITICAL CONDITIONS ARE NOT ANTICIPATED ACROSS PORTIONS OF THE EAST DUE TO HIGHER HUMIDITY VALUES. WIND SPEEDS SHOULD FALL JUST SHY OF CRITICAL THRESHOLDS ACROSS THE WEST WHERE THE AIRMASS WILL BE MUCH DRIER/WARMER. CANT RULE OUT SOME SPOT SHOWERS SATURDAY NIGHT INTO SUNDAY AS THE NEXT PACIFIC TROUGH NEARS FROM THE WEST AND INTERACTS WITH SOME OF THE RESIDUAL GULF MOISTURE. THESE SHOWERS AND PERHAPS SOME THUNDERSTORMS WOULD CONTAIN LIGHTER AMOUNTS OF RAIN AND GUSTY WINDS. THE MIX OUT OF THE HIGHER HUMIDITY SHOULD OCCUR ON SUNDAY AS THE FLOW TURNS MORE WEST/SOUTHWEST AND STRENGTHENS AHEAD OF A PACIFIC TROUGH. A MID LEVEL DRY INTRUSION OR DRY SLOT WILL ALSO PUSH OVER THE AREA. HUMIDITY VALUES WILL FALL ACCORDINGLY. WENT BELOW MODEL GUIDANCE FOR THE DEWPOINT TEMPERATURE BASED ON THE MODELS DEPICTION OF THE DRY INTRUSION. LOTS OF SINGLE DIGITS CURRENTLY SHOW UP IN OUR GRIDDED FORECAST FOR THIS DAY. WIND SPEEDS WILL ALSO INCREASE ALTHOUGH THEY SEEMED TO HAVE COME DOWN 1 TO 2 MPH COMPARED TO THE PREVIOUS FORECAST. THE FLOW ALOFT LOOKS TO BE WEAKER BASED ON THE LATEST MODELS ALTHOUGH MIXING HEIGHTS ARE PROJECTED TO BE PRETTY HIGH. WILL CONTINUE TO MONITOR FOR CRITICAL CONDITIONS. BEST CHANCE WOULD BE ACROSS THE WEST CENTRAL MTNS AS WELL AS TO THE LEE OF THE CENTRAL MTNS. THE MORE IMPRESSIVE CRITICAL DAY REMAINS MONDAY. TEMPERATURES WOULD BE NEAR TO ABOVE NORMAL...HAINES VALUES APPEAR TO BE IN THE 5 TO 6 CATEGORY AND WIND SPEEDS WOULD INCREASE AREAWIDE. WENT A LITTLE ABOVE MODEL GUIDANCE FOR SPEEDS ON THIS DAY. THE AIRMASS WOULD ALSO BE BONE DRY WITH LOTS OF SINGLE DIGITS DUE TO CONTINUE MID LEVEL DRY INTRUSION PRESENCE. SEVERAL HOURS OF SINGLE DIGITS SHOW UP IN THE LATEST FORECAST...SIMILAR TO WHAT IS OCCURRING TODAY. A WATCH MAY COME AS EARLY AS FRIDAY DUE TO THIS ANTICIPATED CRITICAL EVENT. THE PACIFIC TROUGH RESPONSIBLE FOR THE INCREASED AIR FLOW EARLY NEXT WEEK SHOULD WASH OUT OVER THE INTER MOUNTAIN WEST TUESDAY/WEDNESDAY. BASED ON LATEST ECMWF/GFS PROJECTIONS...THE FORECAST AREA SHOULD LARGELY REMAIN DRY WITH THE BETTER MOISTURE FURTHER NORTH. A BACK DOOR COLD FRONT WOULD EVENTUALLY PUSH INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY BUT IT DOESNT LOOK TO HAVE MUCH IN THE WAY OF MOISTURE. WIND SPEEDS WOULD EVENTUALLY LOWER ALTHOUGH TRICKY BASED ON THE CURRENT PROJECTED PATTERN. WENT A LITTLE ABOVE MODEL GUIDANCE FOR TUESDAY SO THE AREA HAS A SMATTERING OF CRITICAL CONDITIONS DEPICTED. HAINES VALUES COULD BE A LIMITER IN SOME AREAS. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501>507-510>512-514-515-518-519-521>524-526>529-539. &&
Hazardous weather outlook, Apr 2, 5:20 AM MDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 AM MDT THU APR 2 2015 NMZ501>540-031130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 520 AM MDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR THE NORTHERN TWO THIRDS OF NEW MEXICO WHERE LOW RELATIVE HUMIDITY VALUES WILL COMBINE WITH STRONG WEST WINDS AND AN UNSTABLE AIRMASS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. STRONG WEST WINDS WILL DEVELOP DURING THE LATE MORNING AND CONTINUE THROUGH ABOUT SUNSET. AREAS OF BLOWING DUST ARE POSSIBLE...MAINLY DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:04 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 60 hr |
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.